Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 54, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 21, 2019, 2:10 AM CDT for Holt County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 2:10 AM CDT (07:10 UTC)
- Expired
- Aug 21, 2019, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, MO
The radar
The Topeka radar (KTWX), 139 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5140 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 22.9
The text
As transmitted.
256
WGUS53 KEAX 210710
FFWEAX
MOC087-211115-
/O.NEW.KEAX.FF.W.0054.190821T0710Z-190821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
210 AM CDT Wed Aug 21 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southeastern Holt County in northwestern Missouri...
* Until 615 AM CDT.
* At 209 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen within the hour, and this is in areas that have
already received 2 to 4 inches of rain yesterday. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Oregon, Forest City, Big Lake and Fortescue.
This includes Interstate 29 between mile markers 67 and 76.
LAT...LON 4007 9539 4009 9539 4003 9501 3990 9500
3990 9502 3986 9504 3987 9513 3991 9515
3990 9519 3991 9521 3994 9520 3998 9529
4001 9532 4003 9535 4003 9540 4007 9542
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:11 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 21, 12:11 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1211 AM CDT Wed Aug 21 2019 .Discussion... Issued at 335 PM CDT TUE AUG 20 2019 Message of the day: Oppressive heat and humidity are still expected this afternoon, despite morning and early afternoon storms. Highs in the low to mid 90s are expected with heat indices between 100 and 110 for those mainly along and south of the MO River. As for storms, they should continue weakening, with the entire area being dry by this evening. The MCS that moved through northeast MO this morning pushed off to the east with the upper level shortwave supporting it. The convection stretching west to east along HWY 36 was a result of the outflow boundary of the morning system. This line has diminished significantly over the last hour and will continue to do so, with the expectation that everyone should be dry by the early evening. All of this convection has battled with the warm air advection moving in from the south. While temperatures have struggled to get into the 90s, dew points are at oppressive numbers (mid to upper 70s). This has resulted in heat indices ranging from 100-110, with the exception of those in northeast MO where storms have had more of an impact on both temperatures and dew points. The heat advisory was expanded earlier to include Atchison county MO and is in effect for counties southwest of a line from Atchison county MO to Howard county MO until 8 PM. Tonight should be quiet, but another round of storms is expected in the morning as another shortwave trough moves into the area with a ramped up LLJ nosing into northeast KS and northwest MO. Right now it looks like storms won't reach our area until around sunrise. Storms will then spread east across northern MO throughout the morning. Those north of the MO River have the best chance to see storms tomorrow morning. Some storms in the morning could become strong, with strong winds and small hail being the main concerns. Additionally, a swath of 3-5 inches of rain fell today in northwest MO from Holt county over to Clinton county. Therefore, any additional rainfall tomorrow, especially with PWATs greater than 2 inches, could create flash flooding problems. Wednesday afternoon, a deeper shortwave trough will move through the region as a cold front begins moving into the area. This will create storm chances across the entire area for Wednesday afternoon into the overnight hours. Again, strong storms are possible with wind and hail being the main concerns, as well as heavy rain. It is possible to see widespread 1-2 inches of rain overnight Wednesday into Thursday with locally higher amounts possible. With that said, flash flooding could very well be a concern Wednesday night. On/off storm chances will linger Thursday with us being somewhat smashed between surface low pressure and high pressure while upper level energy repeatedly moves overhead. For Friday through the weekend, there's a slight chance for some storms but everyone should be mostly dry. Temperature-wise, Wednesday will still be a little muggy for those south of I-70 until the cold front pushes through. Then Thursday through the weekend much more comfortable temperatures are expected as high pressure kisses the area and shifts winds to the east. Highs in the upper 70s to low 80s are forecast initially with temperatures warming into the upper 80s by Sunday. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1208 AM CDT WED AUG 21 2019 Several rounds of scattered thunderstorms are expected over the next 24 hours. Tough to find periods where chances for rain are low, but once showers pick up in the next 2 to 4 hours most of the remaining period will have increasing chances for rain. Not expecting continuous rain at the terminals, but off and on showers will likely prevail through Wednesday evening. Could see wholesale decreasing chances for rain toward the end of this forecast period for Wednesday night. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Leighton
Hazardous weather outlook, Aug 20, 5:24 AM CDT, 20 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 524 AM CDT Tue Aug 20 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 524 AM CDT Tue Aug 20 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Very hot and humid conditions are expected this afternoon, with dangerous heat indices developing. Thunderstorms are expected this morning across northeast Missouri, a few may be severe with strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periodic chances for thunderstorms will continue Wednesday morning through Thursday. A few of these storms may be strong to occasionally severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 36 min |
| Aug 21, 3:06 AM CDT | Flash Flood Warning | EAX | Andrew, Buchanan | 4 hr |
| Aug 21, 3:51 AM CDT | Special Weather Statement | EAX | Buchanan | 24 min |
| Aug 21, 4:33 AM CDT | Flash Flood Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 4 hr |
| Aug 21, 5:06 AM CDT | Special Weather Statement | EAX | Caldwell | 24 min |
| Aug 21, 5:19 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 41 min |
| Aug 21, 6:02 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 43 min |
| Aug 21, 7:10 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 35 min |
| Aug 21, 7:23 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 3 more | 6 hr |
| Aug 21, 9:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Aug 21, 9:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 23 hr |
| Aug 21, 9:15 AM CDT | River Flood Warning | EAX | Buchanan | 3 days |
| Aug 21, 9:15 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Aug 21, 9:15 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Aug 21, 9:28 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 5 days |
| Aug 21, 9:28 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Aug 21, 9:28 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Aug 21, 2:59 PM CDT | Flash Flood Watch | EAX | Bates, Carroll, Cass, Clay, Cooper, Henry and 8 more | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.